Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 211, NWS Hastings, NE

May 30, 2012Dawson County, Gosper County, Phelps County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 30, 2012, 10:55 AM CDT for Dawson County, Gosper County, Phelps County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 10:55 AM CDT (15:55 UTC)
Expired
May 30, 2012, 11:45 AM CDT
In force
50 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawson County, NE, Gosper County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 11:12 AM CDTTSTM WND GST 506 N Loomis, NEPEA SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WUUS53 KGID 301555
SVRGID
NEC047-073-137-301645-
/O.NEW.KGID.SV.W.0211.120530T1555Z-120530T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1055 AM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
  PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1145 AM CDT

* AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM OVERTON TO 6 MILES NORTH OF
  BERTRAND TO SMITHFIELD...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BERTRAND AND LOOMIS.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 238 AND 255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4073 9977 4077 9962 4071 9943 4067 9941
      4067 9933 4064 9921 4047 9931 4036 9968
      4050 9987 4060 9996
TIME...MOT...LOC 1555Z 299DEG 22KT 4069 9957 4060 9959
          4054 9971
WIND...HAIL 60MPH 1.00IN

$$

FAY
3 follow-up statements
579 
WWUS53 KGID 301609
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1109 AM CDT WED MAY 30 2012

NEC047-073-137-301645-
/O.CON.KGID.SV.W.0211.000000T0000Z-120530T1645Z/
DAWSON NE-GOSPER NE-PHELPS NE-
1109 AM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS...
EASTERN GOSPER AND SOUTHEASTERN DAWSON COUNTIES UNTIL 1145 AM CDT...

AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF ELM CREEK TO
7 MILES NORTH OF LOOMIS TO BERTRAND...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  LOOMIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4068 9973 4072 9966 4075 9957 4071 9943
      4067 9941 4067 9933 4064 9921 4047 9931
      4036 9968 4055 9973
TIME...MOT...LOC 1609Z 299DEG 22KT 4065 9942 4056 9944
          4050 9956
WIND...HAIL 60MPH 1.00IN

$$

FAY
401 
WWUS53 KGID 301622
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1122 AM CDT WED MAY 30 2012

NEC047-073-301631-
/O.CAN.KGID.SV.W.0211.000000T0000Z-120530T1645Z/
DAWSON NE-GOSPER NE-
1122 AM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GOSPER AND
SOUTHEASTERN DAWSON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING IN SOUTHEAST DAWSON 
COUNTY HAS MOVED OUT OF THE WARNED AREA.  HOWEVER...A DIFFERENT 
SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR DAWSON COUNTY UNTIL 
1145 AM CDT.

LAT...LON 4068 9945 4067 9941 4067 9933 4064 9921
      4047 9931 4046 9963 4068 9964
TIME...MOT...LOC 1621Z 287DEG 29KT 4063 9928 4053 9931
          4048 9945

$$

NEC137-301645-
/O.CON.KGID.SV.W.0211.000000T0000Z-120530T1645Z/
PHELPS NE-
1122 AM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PHELPS COUNTY UNTIL 1145 AM CDT...

AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTH OF ODESSA TO 6 MILES NORTHWEST OF FUNK TO
LOOMIS...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4068 9945 4067 9941 4067 9933 4064 9921
      4047 9931 4046 9963 4068 9964
TIME...MOT...LOC 1621Z 287DEG 29KT 4063 9928 4053 9931
          4048 9945
WIND...HAIL 60MPH <.75IN

$$

FAY
823 
WWUS53 KGID 301638
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1138 AM CDT WED MAY 30 2012

NEC137-301648-
/O.EXP.KGID.SV.W.0211.000000T0000Z-120530T1645Z/
PHELPS NE-
1138 AM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PHELPS COUNTY WILL
EXPIRE AT 1145 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

LAT...LON 4068 9945 4067 9941 4067 9933 4064 9921
      4047 9931 4046 9963 4068 9964
TIME...MOT...LOC 1638Z 287DEG 29KT 4059 9911 4049 9914
          4044 9928

$$

FAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:48 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, May 30, 5:48 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
548 AM CDT WED MAY 30 2012

.AVIATION...12Z KGRI TAF. THE MAIN FORECAST CONCERN OVER THE TAF
24HR VALID PERIOD CENTERS AROUND THE CHANCE OF SHOWERS AND
THUNDERSTORMS. FORECAST MODELS ARE IN PRETTY STRONG AGREEMENT THAT
SHOWERS AND THUNDERSTORMS WILL DEVELOP TO THE WEST OF KGRI OVER
THE NEXT FEW HOURS AND TRACK INTO THE KGRI AREA BY MID TO LATE
MORNING. WILL KEEP CEILINGS AND VISIBILITIES UP IN THE VFR
RANGE...BUT THESE COULD CERTAINLY BE KNOCKED BACK IF THE SHOWER OR
THUNDERSTORM WERE TO BECOME HEAVY ENOUGH. THERE MIGHT THEN BE A
PRETTY GOOD LULL PERIOD...BUT IT IS DIFFICULT TO PROJECT WHEN OR
HOW LONG THE LULL WILL BE. EXPECT THAT A LATER ROUND OR SHOWERS
AND ISOLATED THUNDERSTORMS COULD MOVE INTO THE KGRI AREA THIS
EVENING. THE WIND THROUGHOUT THE PERIOD WILL BE FAIRLY LIGHT AND
GENERALLY OUT OF THE EAST TO NORTH.

&&

.PREV DISCUSSION... /ISSUED 438 AM CDT WED MAY 30 2012/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT.

THE MAIN FOCUS OF THE SHORT TERM PERIOD WILL BE ON THE NEXT 24 TO 36
HOURS AS AN UPPER LEVEL WAVE SLIDES THROUGH THE REGION.

UPPER LEVEL ANALYSIS INDICATES AN UPPER LEVEL TROUGH AXIS PUSHING
EASTWARD ACROSS THE GREAT LAKES REGION AND THE OHIO RIVER
VALLEY...HELPING TO BREAK DOWN AN UPPER LEVEL RIDGE ACROSS THE EAST
COAST. A SECONDARY RIDGE AXIS HAS PUSHED ON THE WEST COAST...AND
WATER VAPOR IMAGERY DEPICTS A MID TO UPPER LEVEL SHORT WAVE
PERTURBATION MOVING SOUTHEAST ACROSS MONTANA AND WYOMING. A FEW
SCATTERED RETURNS HAVE BEGUN TO SHOW UP ON RADAR ACROSS THE NEBRASKA
PANHANDLE ALTHOUGH ANY PRECIPITATION IS LIKELY NOT HITTING THE
GROUND AT THE CURRENT TIME.

THERE REMAINS SOME DISCREPANCIES REGARDING PRECIPITATION CHANCES AS
THE WAVE MOVES CLOSER ESPECIALLY BEFORE THE 18Z TIME FRAME. THE SREF
AND GFS BOTH EXPECT POPS TO FILL IN ACROSS THE WESTERN CENTRAL
PLAINS ALONG THE TROUGH AXIS. WHILE THE NAM...EC AND 4 KM WRF KEEP
POPS ACROSS CENTRAL AND NORTHERN NEBRASKA THROUGH THE MORNING HOURS.
THE HRRR REMAINS THE OUTLIER WITH VERY LITTLE POPS GENERATED AT ALL.
REGRETTABLY...FILLING IN OF THE POPS ALONG THE TROUGH THIS MORNING
DOES NOT LOOK TO BE THE CASE...BUT STILL EXPECTING HIGHER POPS
ACROSS THE NORTH AND WEST.

REGARDING POPS THIS AFTERNOON...AS THE OPEN WAVE PUSHES CLOSER TO
THE PLAINS...EXPECTING MORE DEVELOPMENT ALONG THE TROUGH
AXIS...ESPECIALLY ACROSS SOUTH CENTRAL NEBRASKA. THE BEST
INSTABILITY REMAINS FARTHER SOUTH ALONG THE SURFACE LOW...HOWEVER
THE GFS DOES ADVERTISE NEARLY 1500 J/KG OF ELEVATED CAPE SKIRTING
ACROSS THE WESTERN PORTION OF THE FORECAST AREA WITH THE HIGHER AXIS
ACROSS SOUTHWEST NEBRASKA. GIVEN THIS...DECIDED TO CONTINUE MENTION
OF SEVERE WORDING IN THE HWO ESPECIALLY ACROSS THE FAR WEST. BULK
SHEAR VECTORS FROM 0 TO 6 KM ALSO ARE INDICATIVE OF SEVERE CHANCES
WITH NEARLY 35 TO 50 KTS ACROSS SOUTHWEST NEBRASKA. THE FAR
NORTHEAST WILL LIKELY REMAIN THUNDERSTORM FREE WITH VERY LITTLE CAPE
EXPECTED ACROSS THE AREA.

FOR THE OVERNIGHT HOURS ON WEDNESDAY...THE SREF...NAM...GFS...AND
ECMWF ALL SUGGEST CONTINUED POPS ACROSS THE AREA AS THE OVEN WAVE
PUSHES PAST THE REGION. INSTABILITY PARAMETERS DECREASE DRASTICALLY DURING
THE OVERNIGHT HOURS ON WEDNESDAY...THUS EXPECTING MORE SCATTERED
LIGHT SHOWERS DURING THE OVERNIGHT HOURS.

SURFACE HIGH BEGINS TO SLIDE SOUTH ACROSS THE REGION BY FRIDAY AS
THE UPPER LEVEL RIDGE BUILDS EASTWARD. EXPECTING SHOWERS TO COME TO
AN END FROM WEST TO EAST BY EARLY THURSDAY MORNING...COMPLETELY
CLEARING THE FORECAST AREA BY THURSDAY.

BY FRIDAY AFTERNOON...A SECONDARY WEAK UPPER WAVE COMBINED WITH
POSITIVE VORTICITY ADVECTION...SLIDES THROUGH THE FORECAST AREA.
DEVELOPING SURFACE LOW PRESSURE ALONG THE FRONT RANGE COULD GENERATE
ENOUGH LIFT TO DEVELOP SCATTERED THUNDERSTORMS THAT MOVE THROUGH THE
REGION. THE GFS INDICATES NEAR 1000 J/KG OF MOST UNSTABLE CAPE
NOSING INTO THE FAR SOUTHEAST PORTION OF THE FORECAST AREA...BEFORE
QUICKLY DECREASING AGAIN WITH NIGHTFALL. THUS ANY THUNDERSTORM
DEVELOPMENT WILL LIKELY BE ACROSS THE WEST SOUTHWEST DURING THE
AFTERNOON HOURS.

MADE VERY FEW CHANGES TO TEMPERATURES IN THE LONG TERM. EXPECTING
TEMPERATURES TODAY AND THURSDAY TO BE QUITE TRICKY DEPENDING BOTH ON
PRECIPITATION CHANCES AND RESULTANT CLOUD COVER. WENT WITH LOWER 60S
ACROSS THE NORTH AND LOWER 70S ACROSS THE SOUTH FOR TODAY...WHILE
EXPECT MUCH OF AREA ON THURSDAY TO REMAIN IN THE 60S. BUMPED UP
HIGHS A BIT ON FRIDAY...AS WARM AIR ADVECTION RETURNS TO THE
FORECAST AREA UNDER THE UPPER LEVEL RIDGE. SOUNDINGS INDICATE GOOD
MIXING DURING THE DAY TO NEARLY 800 MB. GIVEN PRECIPITATION CHANCES
AND CLOUD COVER...STILL EXPECTING TEMPERATURES TO CLIMB TO THE MID
TO UPPER 70S.

LONG TERM...SATURDAY THROUGH TUESDAY. WARMER WEATHER WILL RETURN TO
THE REGION ALONG WITH A FEW CHANCES OF SHOWERS AND THUNDERSTORMS.

SATURDAY...AN UPPER LEVEL RIDGE WILL START TO BUILD INTO THE CENTRAL
PLAINS AND TEMPERATURES WILL BEGIN A NOTABLE WARMING TREND. DRY
CONDITIONS ARE EXPECTED.

SUNDAY...AN UPPER LEVEL RIDGE WILL BE CENTERED OVER THE PLAINS
RESULTING IN HOT WEATHER WITH HIGHS IN THE UPPER 80S TO LOWER 90S.
THE 00Z ECMWF AND GFS ARE BOTH SHOWING A WEAK 500MB VORT MAX
TRACKING BENEATH THE UPPER RIDGE ACROSS OUR AREA LEADING TO A LOW
END CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT.

MONDAY AND TUESDAY...THE UPPER LEVEL RIDGE REMAINS NEARLY STATIONARY
OVER THE PLAINS WITH CONTINUED VERY WARM TO HOT CONDITIONS. HIGHS
WILL BE IN THE 80S WITH SOME LOWER 90S ACROSS SOUTHERN ZONES. OUR
MODEL BLEND PROCEDURE SHOWS DRY CONDITIONS FOR MOST AREAS ON MONDAY
BUT CHANCE POPS ON TUESDAY WITH A WEAK VORT MAX TRYING TO PRESS UP
ON THE UPPER RIDGE. WILL CARRY THE POPS ON TUESDAY...BUT LOWERED
THEM BY 20 PERCENT BELOW CONSALL MODEL BLEND DUE TO DOUBTS ABOUT
VERY MANY THUNDERSTORMS BEING ABLE TO FORM UNDER A RATHER DOMINATING
UPPER RIDGE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 30, 10:44 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1044 AM CDT WED MAY 30 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
311200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1044 AM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS MUCH
OF THE OUTLOOK AREA. SOME STORMS COULD BECOME SEVERE AND PRODUCE
HAIL TO AT LEAST THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60
MPH...ESPECIALLY SOUTHWEST OF A LINE FROM LEXINGTON NEBRASKA TO
OSBORNE KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

INTERMITTENT THUNDERSTORMS ARE THEN POSSIBLE FRIDAY AND SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY SOUTHWEST
OF A LINE FROM KEARNEY NEBRASKA TO OSBORNE KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 30, 10:13 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 AM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HAIL             6 N EUSTIS              40.75N 100.03W
05/30/2012  E1.00 INCH       DAWSON             NE   STORM CHASER

            QUARTER SIZE HAIL COVERED THE GROUND.

&&

GUERRERO
Local storm report, May 30, 10:30 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1030 AM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     HAIL             JOHNSON LAKE            40.68N 99.85W
05/30/2012  E1.00 INCH       GOSPER             NE   LAW ENFORCEMENT

&&

JCB
Local storm report, May 30, 10:35 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1035 AM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     TSTM WND GST     4 NE EUSTIS             40.71N 99.97W
05/30/2012  E60 MPH          DAWSON             NE   STORM CHASER

            55 TO 60 MPH WINDS FROM THE SOUTH.

&&

GUERRERO
Local storm report, May 30, 10:41 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1041 AM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     HAIL             GOTHENBURG              40.93N 100.16W
05/30/2012  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

            HEAVY RAINFALL ASSOCIATED WITH THIS STORM.

&&

GUERRERO
Local storm report, May 30, 10:46 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1046 AM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             1 E GOTHENBURG          40.93N 100.14W
05/30/2012  E0.75 INCH       DAWSON             NE   TRAINED SPOTTER

            HAIL IS COVERING MUCH OF THE GROUND.

&&

BRYANT
Local storm report, May 30, 10:51 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1051 AM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     HAIL             5 W COZAD               40.86N 100.08W
05/30/2012  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

            VERY HEAVY RAINFALL ALSO REPORTED.

&&

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:57 AM CDTSpecial Weather StatementGIDDawson33 min
May 30, 9:46 AM CDTSpecial Weather StatementGIDDawson29 min
May 30, 9:55 AM CDTSevere Thunderstorm WarningGIDDawson, Gosper35 min
May 30, 10:21 AM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps39 min
May 30, 10:29 AM CDTSevere Thunderstorm WarningGIDDawson46 min
May 30, 11:00 AM CDTSevere Thunderstorm WarningGIDDawson, Gosper45 min
May 30, 11:18 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps42 min
May 30, 11:44 AM CDTSevere Thunderstorm WarningGIDDawson29 min
May 30, 12:01 PM CDTSpecial Weather StatementGIDFranklin29 min
May 30, 12:13 PM CDTSpecial Weather StatementGIDDawson32 min
May 30, 12:19 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps41 min
May 30, 12:27 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney, Webster48 min
May 30, 12:41 PM CDTSpecial Weather StatementGIDGosper34 min
May 30, 12:46 PM CDTSevere Thunderstorm WarningGIDGosper, Kearney, Phelps44 min
May 30, 12:50 PM CDTSevere Thunderstorm WarningGIDBuffalo, Phelps40 min
May 30, 12:56 PM CDTSpecial Weather StatementGIDNuckolls49 min
May 30, 12:56 PM CDTSevere Thunderstorm WarningGIDDawson, Phelps18 min
May 30, 1:11 PM CDTSpecial Weather StatementGIDBuffalo34 min
May 30, 1:14 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster34 min
May 30, 1:29 PM CDTSevere Thunderstorm WarningGIDBuffalo, Franklin, Gosper, Harlan, Kearney, Phelps46 min
May 30, 1:35 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Sherman25 min
May 30, 1:46 PM CDTSpecial Weather StatementGIDThayer44 min
May 30, 1:57 PM CDTSpecial Weather StatementGIDGosper33 min
May 30, 1:57 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson33 min
May 30, 2:01 PM CDTSevere Thunderstorm WarningGIDGosper, Phelps44 min
May 30, 2:02 PM CDTSpecial Weather StatementGIDHoward, Sherman43 min
May 30, 2:13 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster35 min
May 30, 2:18 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Gosper, Phelps42 min
May 30, 2:35 PM CDTSpecial Weather StatementGIDFillmore40 min
May 30, 2:56 PM CDTSevere Thunderstorm WarningGIDKearney, Phelps49 min
May 30, 2:59 PM CDTSpecial Weather StatementGIDClay31 min
May 30, 3:06 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Fillmore, Nuckolls, Thayer, Webster39 min
May 30, 3:25 PM CDTSevere Thunderstorm WarningGIDAdams, Clay50 min
May 30, 3:31 PM CDTSpecial Weather StatementGIDKearney29 min
May 30, 3:36 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Harlan, Kearney, Webster39 min
May 30, 3:46 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer44 min
May 30, 3:54 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan42 min
May 30, 4:41 PM CDTSpecial Weather StatementGIDNuckolls, Webster49 min
May 30, 6:35 PM CDTSpecial Weather StatementGIDFurnas40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.